Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS Milwaukee, WI

April 6, 2017

NWS Milwaukee, WI issued this small craft advisory at Apr 6, 2017, 9:05 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 9:05 PM CDT (02:05 UTC)
Expired
Apr 7, 2017, 3:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

194 
WHUS73 KMKX 070205
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CDT THU APR 6 2017

...BRISK NORTH WINDS AND HIGH WAVES TONIGHT AND FRIDAY...

.BRISK NORTHERLY WINDS AND HIGH WAVES WILL CONTINUE TONIGHT AND
FRIDAY AS STRONG LOW PRESSURE OVER THE LOWER GREAT LAKES SLOWLY 
MOVES AWAY. THE BRISK WINDS AND HIGH WAVES WILL SUBSIDE FROM LATE
FRIDAY MORNING INTO THE AFTERNOON. 


LMZ643>646-071015-
/O.CAN.KMKX.GL.W.0008.000000T0000Z-170407T0600Z/
/O.NEW.KMKX.SC.Y.0037.170407T0205Z-170407T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
905 PM CDT THU APR 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHEAST WINDS 15 TO 20 KNOTS BECOMING NORTH BY
  MIDNIGHT. GUSTS 25 TO 30 KNOTS. THE WINDS WILL DIMINISH BY
  FRIDAY AFTERNOON. 

* WAVES: 5 TO 9 FEET...SUBSIDING FRIDAY AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
2 follow-up statements
454 
WHUS73 KMKX 070837
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CDT FRI APR 7 2017

...BRISK WINDS AND HIGH WAVES TO CONTINUE SLOWLY DIMINISHING
TODAY...

.BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TO SLOWLY
SUBSIDE TODAY AS STRONG LOW PRESSURE OVER THE EASTERN GREAT LAKES
MOVES TOWARD THE NORTHEAST COAST...FURTHER AWAY FROM LAKE
MICHIGAN. 

LMZ643>646-071645-
/O.CON.KMKX.SC.Y.0037.000000T0000Z-170407T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  WILL RAPIDLY DIMINISH LATER THIS MORNING AND AFTERNOON. 

* WAVES: 5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
286 
WHUS73 KMKX 071444
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 AM CDT FRI APR 7 2017

...BRISK WINDS AND HIGH WAVES TO CONTINUE SLOWLY DIMINISHING
TODAY...

.BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TO SLOWLY
SUBSIDE TODAY AS STRONG LOW PRESSURE OVER THE EASTERN GREAT LAKES
MOVES TOWARD THE NORTHEAST COAST...FURTHER AWAY FROM LAKE
MICHIGAN.

LMZ643>646-072000-
/O.CON.KMKX.SC.Y.0037.000000T0000Z-170407T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
944 AM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL DIMINISH LATER THIS
  MORNING AND AFTERNOON. 

* WAVES: 4 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 7:01 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 6, 7:01 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
701 PM CDT Thu Apr 6 2017

.UPDATE...The wrn edge of middle to high clouds will continue to
brush far ern WI tonight as the large upper low over the Lower
Great Lakes and Mid Atlantic States slowly moves east. The sfc
ridge over the Great Plains will then shift ewd across WI Fri aft.
Abundant sunshine will boost high temps well into the 50s over
south central WI.

&&

.AVIATION(00Z TAFS)...VFR conditions from tonight into Fri nt.
Gusty winds will continue over ern WI tonight and Fri AM. A Lake
MI lake breeze will develop by middle to late afternoon for far
ern WI with nwly winds veering east.

&&

.PREV DISCUSSION... (Issued 246 PM CDT Thu Apr 6 2017)

TONIGHT AND FRIDAY - Confidence...High
Diurnally driven CU field and patchy high based AC/CI expected to
dissipate/depart. High pressure will gradually approach and
dominate Friday. Plenty of clear and quiet air upstream so
expecting a good deal of sunshine for Friday. 925 temps modify to
3c to 7c so most areas well into the 50s if not a 60 q or two, esp
in our western sections closer to the expected warmer 925 temps.

SATURDAY AND SUNDAY...Forecast confidence is medium.

Upper ridging overhead on Saturday will provide quiet and mild
weather for the start of the weekend. The surface ridge will be
sliding off to the east by Saturday, while low pressure organizes
over the northern/central plains. This will put us in a rather
tight pressure gradient with breezy conditions expected. These
southerly winds will push temps into the 60s, though cooler near
Lake Michigan, especially around Sheboygan.

The upper ridge slides east on Sunday, allowing a potent short
wave to push into the Upper Mississippi Valley, heading toward
Lake Superior by Monday evening. A surface low will push int
northwest Iowa. We should see convection fire ahead of the
surface low across Iowa Sunday afternoon, then possibly rolling
into southern Wisconsin late Sun afternoon and evening as the
trough moves east. But, the models are very conservative with the
progression, with soundings showing the column quite dry over our
area and things stabilizing quickly. So, that convection may
struggle to get into our area. In fact, the GFS/EC and Canadian
all limp this line of activity through here Sunday night with
little qpf indicated. This isn't a certainty. There is enough
instability and deep shear to support the chance, so will keep it
going.

MONDAY AND TUESDAY...Forecast confidence is medium.

The surface low is expected to track north of our forecast area
Monday into Monday night. The pops have been pulled back
considerably from the previous forecast as the models are in very
good agreement that we may get into the dry slot south of the low
center. The chance for rain will probably stay north of Milwaukee
and Madison now. Monday is still looking mild, in the 60s, as we
will be in the warm southerlies ahead of the low. Tuesday cools
down into the 50s with northwest winds arriving behind the
departing low.

WEDNESDAY AND THURSDAY...Forecast confidence is medium.

High pressure should bring dry conditions for Wednesday with highs
in the 50s. Low pressure for Thursday brings another chance of
rain later next week.

AVIATION (18Z TAFS)...Gusty north winds will become less gusty
overnight but still expected to remain up with lingering pressure
gradient. Some CU has popped within low level thermal trough and
some AC/CI riding south on western periphery of departing low.
Surface ridge builds across on Friday with less wind and abundant
sunshine.

MARINE...Still expecting the potential for some Gale gusts across
the nearshore waters into early this evening. At some point a
Small Craft Advisory will be needed after the potential ceases for
Gale conditions.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 1 AM CDT Friday for LMZ643>646.

&&

Update...Gehring
Tonight/Friday and Aviation/Marine...Collar
Friday Night through Thursday...Davis
Hazardous weather outlook, Apr 6, 3:19 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
319 PM CDT Thu Apr 6 2017

WIZ046-047-051-052-056>060-062>072-072030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
319 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Approaching low pressure will bring a chance for thunderstorms on
Sunday afternoon and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ643>646-072030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A gale warning remains in effect until 1 am tonight due to strong
northerly winds. Once that expires, a small craft advisory will
then be needed through about mid day on Friday.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Winds and waves will likely remain above Small Craft Advisory criteria
through about noon on Friday.

Winds will again approach or hit Small Craft Advisory levels this
weekend into Monday as low pressure moves through the region. The
approaching low will bring a chance for thunderstorms on Sunday
and Monday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:34 PM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.